Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 15, NWS Green Bay, WI

May 17, 2017Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at May 17, 2017, 9:01 PM CDT for Wood County, Wisconsin. It took effect at May 18, 2017, 6:40 AM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2017, 9:01 PM CDT (02:01 UTC)
In effect from
May 18, 2017, 6:40 AM CDT
Expired
May 19, 2017, 11:31 PM CDT
In force
41 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

649 
WGUS43 KGRB 180201
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
901 PM CDT Wed May 17 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Yellow River at Babcock affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-181701-
/O.NEW.KGRB.FL.W.0015.170518T1140Z-170519T2145Z/
/BBCW3.1.ER.170518T1140Z.170518T1800Z.170519T0345Z.NO/
901 PM CDT Wed May 17 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Yellow River at Babcock.
* At 7:15 PM Wednesday the stage was 5.5 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 13.9 feet by tomorrow early afternoon. The river 
  will fall below flood stage by tomorrow late evening.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland 
  and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019

$$
3 follow-up statements
371 
WGUS83 KGRB 181446
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
946 AM CDT Thu May 18 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Wisconsin River at Merrill affecting Marathon and Lincoln Counties 
  Yellow River at Babcock affecting Wood County 

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Wisconsin River below Alexander Reservoir affecting Lincoln County
  
  Wisconsin River below Wausau affecting Marathon County 
  Yellow River at Pittsville affecting Wood County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC069-190546-
/O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.170518T0848Z.170518T1411Z.000000T0000Z.UU/
946 AM CDT Thu May 18 2017

The Flood Warning continues for
  The Wisconsin River below Alexander Reservoir.
* At  9:11 AM Thursday the stage was 1260 feet. 
* Flood stage is 1259 feet. 
* At 1259 feet, Widespread wooded lowland flooding downstream of the 
  dam.  The river current downstream of the dam in Council Grounds 
  Park is fast.  

&&

LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981


$$

WIC069-073-190546-
/O.EXT.KGRB.FL.W.0018.000000T0000Z-170521T1048Z/
/RRLW3.1.ER.170518T0941Z.170519T1200Z.170520T1648Z.NO/
946 AM CDT Thu May 18 2017

The Flood Warning continues for
  The Wisconsin River at Merrill.
* At  8:30 AM Thursday the stage was 11.5 feet. 
* Flood stage is 11.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 13.0 feet by 
  tomorrow morning. The river will fall below flood stage late 
  Saturday morning.
* At 13.0 feet, Several feet of water may be covering area parks and 
  lowland in Merrill.  Flood waters reach the base of the river 
  gaging station.  

&&

LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
      4514 8972 4515 8971             

$$

WIC073-190546-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170518T1411Z.000000T0000Z.UU/
946 AM CDT Thu May 18 2017

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  9:11 AM Thursday the stage was 1168 feet. 
* Flood stage is 1167 feet. 
* At 1167 feet, Waters approaches buildings in DC Everest Park and 
  Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC141-190546-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170518T1200Z.000000T0000Z.UU/
946 AM CDT Thu May 18 2017

The Flood Warning continues for
  The Yellow River at Pittsville.
* At  7:00 AM Thursday the stage was 13.1 feet. 
* Flood stage is 13.0 feet. 
* At 13.0 feet, Riverside Park is flooded and there is widespread 
  lowland flooding in the area  .  

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$

WIC141-190546-
/O.EXT.KGRB.FL.W.0015.000000T0000Z-170520T0051Z/
/BBCW3.1.ER.170518T1710Z.170519T0000Z.170519T0651Z.NO/
946 AM CDT Thu May 18 2017

The Flood Warning continues for
  The Yellow River at Babcock.
* At  8:15 AM Thursday the stage was 11.0 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
  rise to near 13.0 feet by this evening. The river will fall below 
  flood stage by after midnight tomorrow.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland 
  and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

WIC073-190546-
/O.ROU.KGRB.HY.S.0000.000000T0000Z-000000T0000Z/
/RIBW3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
946 AM CDT Thu May 18 2017

Forecast information for
  Big Rib River at Rib Falls.
* At  8:15 AM Thursday the stage was 10.5 feet. 
* Flood stage is 10.0 feet. 
* At 10.0 feet, Flooding affects are mainly lowland areas downstream 
  of Rib Falls toward Marathon City.  

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993             

$$
944 
WGUS83 KGRB 190152
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
852 PM CDT Thu May 18 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Wisconsin River at Merrill affecting Marathon and Lincoln Counties 
  Wisconsin River at Rothschild affecting Marathon County 
  Yellow River at Babcock affecting Wood County 
  Wisconsin River below Alexander Reservoir affecting Lincoln County
  Wisconsin River below Wausau affecting Marathon County 
  Yellow River at Pittsville affecting Wood County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC069-191652-
/O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.170518T0848Z.170518T1510Z.000000T0000Z.UU/
852 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Wisconsin River below Alexander Reservoir.
* At  8:10 PM Thursday the stage was 1260 feet. 
* Flood stage is 1259 feet. 
* At 1259 feet, Widespread wooded lowland flooding downstream of the 
  dam.  The river current downstream of the dam in Council Grounds 
  Park is fast.  

&&

LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981


$$

WIC069-073-191652-
/O.EXT.KGRB.FL.W.0018.000000T0000Z-170521T1030Z/
/RRLW3.1.ER.170518T0941Z.170519T1800Z.170520T1630Z.NO/
852 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Wisconsin River at Merrill.
* At  7:30 PM Thursday the stage was 12.1 feet. 
* Flood stage is 11.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 12.8 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  late Saturday morning.
* At 13.0 feet, Several feet of water may be covering area parks and 
  lowland in Merrill.  Flood waters reach the base of the river 
  gaging station.  

&&

LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
      4514 8972 4515 8971             

$$

WIC073-191652-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170519T0110Z.000000T0000Z.UU/
852 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  8:10 PM Thursday the stage was 1169 feet. 
* Flood stage is 1167 feet. 
* At 1169 feet, Up to 2 feet of water is surrounding an apartment in 
  the Oak Island Park area and a business in the DC Everest Park 
  area. Up to 2 feet of water may be surrounding homes along the Big 
  Rib River west of Wausau along Sherman Road .  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC073-191652-
/O.EXT.KGRB.FL.W.0020.000000T0000Z-170521T0051Z/
/ROTW3.1.ER.170518T1952Z.170520T0000Z.170520T0651Z.NO/
852 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Wisconsin River at Rothschild.
* At  8:00 PM Thursday the stage was 24.6 feet. 
* Flood stage is 25.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by after midnight tomorrow and 
  continue to rise to near 25.3 feet by tomorrow evening. The river 
  will fall below flood stage by early Saturday morning.
* At 25.0 feet, A public boat landing on the west side of the river 
  is covered with water.  

&&

LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
      4477 8976 4489 8967             

$$

WIC141-191652-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170518T1200Z.000000T0000Z.UU/
852 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Yellow River at Pittsville.
* At 7:00 AM Thursday the stage was 13.1 feet.
* Flood stage is 13.0 feet. 
* At 13.0 feet, Riverside Park is flooded and there is widespread
  lowland flooding in the area.

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$

WIC141-191652-
/O.EXT.KGRB.FL.W.0015.000000T0000Z-170520T0120Z/
/BBCW3.1.ER.170518T1509Z.170518T2300Z.170519T0720Z.NO/
852 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Yellow River at Babcock.
* At  7:30 PM Thursday the stage was 13.9 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  after midnight tomorrow.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland 
  and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
406 
WGUS83 KGRB 191007
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
507 AM CDT Fri May 19 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Yellow River at Babcock affecting Wood County 
  Wisconsin River below Alexander Reservoir affecting Lincoln County
  Wisconsin River at Merrill affecting Marathon and Lincoln Counties
  Wisconsin River below Wausau affecting Marathon County 
  Wisconsin River at Rothschild affecting Marathon County 
  Wisconsin River below Stevens Point affecting Portage County 
  Wisconsin River below Whiting Dam affecting Portage County 
  Yellow River at Pittsville affecting Wood County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC069-200107-
/O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.170518T0848Z.170518T1510Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Wisconsin River below Alexander Reservoir.
* At  4:10 AM Friday the stage was 1260 feet. 
* Flood stage is 1259 feet. 
* At 1259 feet, Widespread wooded lowland flooding downstream of the 
  dam.  The river current downstream of the dam in Council Grounds 
  Park is fast.  

&&

LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981


$$

WIC069-073-200106-
/O.CON.KGRB.FL.W.0018.000000T0000Z-170521T1030Z/
/RRLW3.1.ER.170518T0941Z.170519T1800Z.170520T1630Z.NO/
507 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Wisconsin River at Merrill.
* At  4:15 AM Friday the stage was 11.9 feet. 
* Flood stage is 11.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 12.8 feet by this
  afternoon. The river will fall below flood stage tomorrow late 
  morning.
* At 13.0 feet, Several feet of water may be covering area parks and 
  lowland in Merrill.  Flood waters reach the base of the river 
  gaging station.  

&&

LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
      4514 8972 4515 8971             

$$

WIC073-200106-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170519T0710Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  4:10 AM Friday the stage was 1169 feet. 
* Flood stage is 1167 feet. 
* At 1169 feet, Up to 2 feet of water is surrounding an apartment in 
  the Oak Island Park area and a business in the DC Everest Park 
  area. Up to 2 feet of water may be surrounding homes along the Big 
  Rib River west of Wausau along Sherman Road .  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC073-200106-
/O.CON.KGRB.FL.W.0020.000000T0000Z-170521T0051Z/
/ROTW3.1.ER.170518T1952Z.170519T0445Z.170520T0651Z.NO/
507 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Wisconsin River at Rothschild.
* At  4:00 AM Friday the stage was 25.7 feet. 
* Flood stage is 25.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  after midnight tomorrow.
* At 25.0 feet, A public boat landing on the west side of the river 
  is covered with water.  

&&

LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
      4477 8976 4489 8967             

$$

WIC097-200106-
/O.CON.KGRB.FL.W.0021.000000T0000Z-000000T0000Z/
/STPW3.1.ER.170519T0027Z.170519T0910Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* At  4:10 AM Friday the stage was 1077 feet. 
* Flood stage is 1076 feet. 
* At 1076 feet, There is widespread flooding of wooded lowland.  

&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967


$$

WIC097-200106-
/O.CON.KGRB.FL.W.0022.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.170519T0057Z.170519T0910Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Wisconsin River below Whiting Dam.
* At  4:10 AM Friday the stage was 1054 feet. 
* Flood stage is 1053 feet. 
* At 1053 feet, Widespread flooding in wooded land adjacent to the 
  river.  Floodwaters approach homes in low lying areas on Park Drive
  west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

WIC141-200106-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170518T1200Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Yellow River at Pittsville.
* Flood stage is 13.0 feet. 


&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$

WIC141-200106-
/O.EXT.KGRB.FL.W.0015.000000T0000Z-170520T0431Z/
/BBCW3.1.ER.170518T1509Z.170518T2300Z.170519T1031Z.NO/
507 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Yellow River at Babcock.
* At  4:15 AM Friday the stage was 13.2 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring.
* Forecast...the river will fall below flood stage by tonight.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland 
  and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 17, 8:57 PM CDT, 4 minutes earlier.

Area forecast discussion, May 17, 8:57 PM CDT, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Green Bay WI
857 PM CDT Wed May 17 2017

New Information added to update section

.UPDATE...
Issued at 851 PM CDT Wed May 17 2017

Severe risk is about to spread into east-central Wisconsin as
large, mature MCS races ENE into the area. The system produced
widespread wind damage over SW WI within the past few hours.
Extended WW233 to the lake, and to 06Z to cover the situation.
Primary risk will be of damaging winds, though there is still the
possibility of QLCS tornadoes.

UPDATE
Issued at 807 PM CDT Wed May 17 2017

Perhaps the severe threat for east-central Wisconsin is becoming
a little clearer. Although small cells were now developing south
of the main line moving through central Wisconsin, it appears the
main threat will be with the arrival of the QLCS racing NE out of
SW WI.

In addition, strong gradient winds due to mixing have been edging
closer to the southern part of the forecast area (G44 at FLD).
Main threat will be wind.

UPDATE
Issued at 708 PM CDT Wed May 17 2017

Severe threat continues to gradually evolve across the area.
Although it will be moving out of the strongest instability, the
line over central Wisconsin is likely to maintain its intensity as
it surges into north-central Wisconsin during the evening.

The specifics of the evolution of the severe threat in eastern
Wisconsin is a little more unclear. The line in central Wisconsin
could build southeast and merge with the small cluster of storms
now entering southeast Wisconsin. It is also possible it may take
until the QLCS racing northeast from Iowa arrives in the area later
this evening. But given the intense QG forcing (at least for May)
continuing to bear down on the area from the southwest (in
advance of intense negatively-tilted shortwave ejecting across
Iowa), it is likely convection will affect the area at some point.
Assuming storms develop over eastern Wisconsin, there appears to
be sufficient shear and instability for them to pose a severe
threat.
&&

.SHORT TERM...Tonight and Thursday
Issued at 242 PM CDT Wed May 17 2017

A low pressure system, clearly seen spinning across the Missouri
Valley, will continue moving northeast towards northern Wisconsin
this afternoon and is forecast to be over the forecast area late
tonight and early Thursday morning. As this system tracks towards
the area instability will increase precipitously this afternoon
and this evening with forecast MUCAPEs of 2000 to 2500 J/kg. An
18Z KGRB RAOB sounding already shows 1100 J/kg of SBCAPE, which is
expected to rise as surface temperatures rise to around 80 this
afternoon. In addition to the instability 0-6 km bulk shear values
are expected to increase to around 50 knots. This setup points to
an increased severe weather potential for northeast Wisconsin, as
noted by the Slight Risk from the SPC convective outlook. The main
severe weather threat appears to be winds, as noted by the strong
50+ knots of wind starting as low as 8800 ft in the 18Z KGRB RAOB,
and 70 knots noted just above 20k ft agl. In addition to damaging
winds, large hail is possible with a fat CAPE profile in the hail
growth zone as well as tornadoes given the low level shear noted
in the low levels of the RAOB sounding. Models are indicating a
very long night in store for the forecast area as several rounds
of strong to severe storms track through the forecast area through
the overnight hours. Preliminary thoughts are there could be 3
rounds, however there could be more or less based on how the low
progresses towards the area tonight and how long the instability
can remain in place after sunset.

In addition to severe weather, flooding will be a concern across
north-central Wisconsin where several rounds of showers and
thunderstorms have already passed through yesterday night. However
the fast winds noted in the sounding will lead to fast moving
storms during this period, keeping the chances for training over
any given area rather low. Therefore will hold off on any flood
watches for this area at this time.

The storms will exit the area late tonight and Thursday morning as
the low moves through the area and a cold front brings a cooler,
more stable airmass to the region. Temperatures Thursday afternoon
are expected to fall behind the cold front despite being the
middle of May, a rare event for this time of year.

.LONG TERM...Thursday Night Through Wednesday
Issued at 242 PM CDT Wed May 17 2017

Very cool conditions expected at the beginning of the period, then
temperatures will modify early next week but will remain below
normal for the latter half of May. Winds will gradually diminish
later Thursday with a frost or freeze expected north and west of
the Fox Valley. Conditions across the Fox Valley and lakeshore a
little more tricky as winds stay up even late at night. This will
more than likely limit the frost potential and keep temperatures
from 35 to 39 degrees. Highs on Friday will be very cool with
readings only reaching the middle to upper 50s. For Friday night,
clouds will be on the increase with chances of rain after
midnight.

Rain is expected on Saturday into Saturday night as the next
system moves across the region. The next chance of rain will be
next Tuesday and Wednesday. Below normal temperatures are expected
for much of the period.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 708 PM CDT Wed May 17 2017

Thunderstorms will be the main aviation forecast issue. Once those
pass through later tonight, expect low ceilings and some lower
visibilities to push into north-central Wisconsin later tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......Skowronski
Hazardous weather outlook, May 17, 2:08 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
208 PM CDT Wed May 17 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
208 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This afternoon and Tonight

There is a slight risk of severe thunderstorms across nearly all
of the forecast area. Large hail, damaging winds, and a few
tornadoes are possible. The afternoon and early evening hours have
the greatest potential for severe storms.

The thunderstorms will also produce heavy rain, especially across
far northern Wisconsin where local flooding is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A frost or freeze is likely north and west of the Fox Valley
Thursday night. Patchy frost is also possible across the Fox
Valley as well, but will depend if winds diminish late Thursday
night.

Thunderstorms are possible Saturday night but it is too early to
determine the severe weather threat at this time. There is also
the potential for heavy rain Saturday and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this afternoon and tonight.

LMZ521-522-541>543-181915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
208 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This afternoon and Tonight

Increasing south winds and building waves will lead to hazardous
conditions in the Lake Michigan waters. There is a also a chance
of severe thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

An abrupt wind shift from south to north will take place Thursday
during the morning or midday hours. Winds could gust to gale
force for a few hours from the north after the wind shift.

There is a chance for thunderstorms Saturday night. Winds and
waves hazardous to small craft are possible on Thursday.

Kurimski/Eckberg

In the hours before

Local storm report, May 17, 8:00 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             E PLOVER                44.45N 89.53W
05/17/2017  M0.50 INCH       PORTAGE            WI   LAW ENFORCEMENT

            ON THE CORNER OF I-39 AND HWY 54 EAST OF PLOVER.

&&

KLB
Local storm report, May 17, 8:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             MARSHFIELD              44.66N 90.16W
05/17/2017  E0.50 INCH       WOOD               WI   LAW ENFORCEMENT

            PEA TO DIME SIZE HAIL.

&&

KURIMSKI
Local storm report, May 17, 8:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
812 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     ATHENS                  45.03N 90.08W
05/17/2017                   MARATHON           WI   BROADCAST MEDIA

            SEMI TIPPED OVER IN ATHENS AROUND 708 PM. TIME ESTIMATED
            BASED ON RADAR.

&&

ECKBERG
Local storm report, May 17, 8:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
834 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             4 E WAUPACA             44.34N 88.98W
05/17/2017  M1.00 INCH       WAUPACA            WI   TRAINED SPOTTER

            GUSTY WINDS AND HEAVY RAIN ALSO NOTED.

&&

KLB
Local storm report, May 17, 8:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
836 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     ANTIGO                  45.15N 89.15W
05/17/2017                   LANGLADE           WI   LAW ENFORCEMENT

            TREES DOWN IN THE CITY OF ANTIGO.

0812 PM     TSTM WND DMG     ELCHO                   45.43N 89.18W
05/17/2017                   LANGLADE           WI   LAW ENFORCEMENT

            TREES DOWN IN ELCHO. TIME ESTIMATED BASED ON RADAR.

&&

ECKBERG
Local storm report, May 17, 8:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
849 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND DMG     WOODBORO                45.59N 89.55W
05/17/2017                   ONEIDA             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED BASED ON
            RADAR.

0816 PM     TSTM WND DMG     SUGAR CAMP              45.78N 89.30W
05/17/2017                   ONEIDA             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:13 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
May 17, 7:44 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Oneida29 min
May 17, 7:59 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca61 min
May 17, 8:10 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Oneida, Vilas37 min
May 17, 8:15 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 17, 8:15 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 17, 8:22 PM CDTSpecial Marine WarningGRB113 min
May 17, 8:37 PM CDTAreal Flood AdvisoryGRBLincoln, Marathon, Portage, Wood12 hr
May 17, 8:39 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette31 min
May 17, 8:54 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Waushara, Wood44 min
May 17, 9:03 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto16 min
May 17, 9:26 PM CDTSevere Thunderstorm WarningGRBCalumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 2 more49 min
May 17, 9:34 PM CDTSpecial Marine WarningGRB116 min
May 17, 10:14 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more61 min
May 17, 10:29 PM CDTSevere Thunderstorm WarningGRBLanglade, Marinette, Menominee, Oconto28 min
May 17, 10:48 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee42 min
May 17, 11:20 PM CDTSpecial Marine WarningGRB85 min
May 18, 4:01 AM CDTGale WarningGRB17 hr
May 18, 4:01 AM CDTSmall Craft AdvisoryGRB24 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBMarinette36 hr
May 18, 5:29 AM CDTAreal Flood WarningGRBMarathon12 hr
May 18, 6:37 AM CDTRiver Flood WarningGRBLincoln62 hr
May 18, 6:37 AM CDTRiver Flood WarningGRBMarathon4 days
May 18, 6:46 AM CDTRiver Flood WarningGRBLincoln, Marathon62 hr
May 18, 7:29 AM CDTRiver Flood WarningGRBWood27 hr
May 18, 9:51 AM CDTRiver Flood WarningGRBMarathon57 hr
May 18, 2:50 PM CDTFrost AdvisoryGRBMarathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more17 hr
May 18, 2:50 PM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more17 hr

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.